Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 9, 2000, 5:22 AM EDT for Houghton County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2000, 5:22 AM EDT (09:22 UTC)
- Expired
- Jun 9, 2000, 6:10 AM EDT
- In force
- 48 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Houghton County, MI
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.4 hours before the alert went out and 389 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WUUS53 KMQT 090922 SVRMQT MIC061-091010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 522 AM EDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOUGHTON COUNTY IN NORTHWESTERN UPPER MICHIGAN * UNTIL 610 AM EDT * AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES EAST OF ONTONAGON. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NISULA AT 535 AM EDT SIDNAW AT 550 AM EDT LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. PETRO N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:10 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 3:10 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 310 AM EDT FRI JUN 9 2000 A QUICK DISCUSSION WITH ACTIVE WEATHER. UPPER LEVEL PATTERN SHOWS TROUGH OVER THE WEST COAST WITH A RIDGE OVER THE CENTRAL CONUS. SURFACE ANALYSIS SHOWS LOW PRESSURE OVER THE WESTERN DAKOTAS WITH A WARM FRONT EXTENDING EAST THROUGH MINNESOTA AND NORTHERN WISCONSIN. KMQT/KDLH/KMVX RADARS AND LDS SHOW A LONG BAND OF THUNDERSTORMS NORTH OF THE FRONT IN AREA OF STRONG 300MB DIVERGENCE/1000-700MB MOISTURE CONVERGENCE. LOW WILL SLOWLY PUSH NORTHEAST AND TRY TO LIFT THE FRONT THROUGH THE CWA TODAY. AGAIN SOME UNCERTAINTY WITH HOW MUCH PROGRESS THE FRONT WILL MAKE...WITH ETA MUCH FARTHER NORTH THAN THE AVN/NGM. WITH UNCERTAINTY WILL CONTINUE BLEND/HEDGE BETWEEN THE SOLUTIONS. EXPECT WARMEST TEMPERATURES ACROSS THE SOUTHERN CWA CLOSER TO THE WARM SECTOR. COOLER TEMPERATURES ACROSS THE NORTHERN TIER COUNTIES IN COOLER AIR/LINGERING CLOUD COVER/EAST WIND OFF LAKE SUPERIOR. CURRENT TSRA NORTH OF FRONT WILL PUSH OVER THE LAKE AND INTO CANADA THIS MORNING. 850MB DEWPOINTS +14C MOVE NORTH OF THE CWA THIS MORNING...AS WELL AS 1000-700MB MOISTURE CONVERGENCE. 1000-500MB RH <30 PERCENT BEGINS TO WORK INTO THE CWA LAST THIS AFTERNOON. LOOK FOR LEAST CLOUDS ACROSS THE SOUTHWEST CWA WITH SOME CLOUDS HANGING AROUND THE NORTHERN TIER WITH POSSIBLE SLOWER MOVEMENT OF FRONT. LOW PRESSURE APPROACHES ON SATUR DAY BRING THE NEXT CHANCE FOR PRECIPITATION. .MQT...NONE. JHB
In the hours before
Local storm report, Jun 9, 12:04 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1204 AM EDT FRI JUN 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... H
1200 AM 4 MI NE OF MENOMINEE MI .75 INCH HAIL
06/09/00 MENOMINEE
AJ
NLocal storm report, Jun 9, 2:06 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT FRI JUN 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM GAASTRA MI 1 INCH HAIL
06/09/00 IRON
AJ
NThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:21 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 34 min |
| Jun 9, 12:35 AM EDT | Severe Thunderstorm Warning | MQT | Menominee | 30 min |
| Jun 9, 1:54 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 61 min |
| Jun 9, 2:14 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 66 min |
| Jun 9, 2:34 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic | 46 min |
| Jun 9, 2:47 AM EDT | Severe Thunderstorm Warning | MQT | Menominee | 48 min |
| Jun 9, 2:54 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 46 min |
| Jun 9, 2:57 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 63 min |
| Jun 9, 3:59 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 31 min |
| Jun 9, 4:10 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 60 min |
| Jun 9, 5:13 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 47 min |
| Jun 9, 5:44 AM EDT | Severe Thunderstorm Warning | MQT | Baraga | 61 min |
| Jun 9, 6:10 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 65 min |
| Jun 9, 6:49 AM EDT | Severe Thunderstorm Warning | MQT | Houghton | 36 min |
| Jun 9, 7:09 AM EDT | Severe Thunderstorm Warning | MQT | Baraga | 46 min |
| Jun 9, 7:26 AM EDT | Severe Thunderstorm Warning | MQT | Marquette | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.